Advertisement

Numerical Algorithms

, Volume 81, Issue 3, pp 947–981 | Cite as

Stability analysis of a family of optimal fourth-order methods for multiple roots

  • Fiza Zafar
  • Alicia Cordero
  • Juan R. TorregrosaEmail author
Original Paper

Abstract

Complex dynamics tools applied on the rational functions resulting from a parametric family of roots solvers for nonlinear equations provide very useful results that have been stated in the last years. These qualitative properties allow the user to select the most efficient members from the family of iterative schemes, in terms of stability and wideness of the sets of convergent initial guesses. These tools have been widely used in the case of iterative procedures for finding simple roots and only recently are being applied on the case of multiplicity m > 1. In this paper, by using weight function procedure, we design a general class of iterative methods for calculating multiple roots that includes some known methods. In this class, conditions on the weight function are not very restrictive, so a large number of different subfamilies can be generated, all of them are optimal with fourth-order of convergence. Their dynamical analysis gives us enough information to select those with better properties and test them on different numerical experiments, showing their numerical properties.

Keywords

Nonlinear equations Multiple zeros Optimal methods Weight functions Complex dynamics Parameter and dynamical planes 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgments

The authors would like to thank the anonymous reviewers for their help to improve the final version of this manuscript.

Compliance with Ethical Standards

Conflict of interests

The authors declare that there are no conflicts of interest.

References

  1. 1.
    Constantinides, A., Mostoufi, N.: Numerical Methods for Chemical Engineers with MATLAB Applications. Prentice Hall PTR, New Jersey (1999)Google Scholar
  2. 2.
    Shacham, M.: Numerical solution of constrained nonlinear algebraic equations. Int. Numer. Method Eng. 23, 1455–1481 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Hueso, J.L., Martínez, E., Teruel, C.: Determination of multiple roots of nonlinear equations and applications. Math. Chem. 53, 880–892 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Anza, S., Vicente, C., Gimeno, B., Boria, V.E., Armendá riz, J.: Long-term multipactor discharge in multicarrier systems. Phys Plasmas 14(8), 082–112 (2007)CrossRefGoogle Scholar
  5. 5.
    Neta, B., Johnson, A.N.: High order nonlinear solver for multiple roots. Comp. Math. Appl. 55(9), 2012–2017 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Li, S., Liao, X., Cheng, L.: A new fourth-order iterative method for finding multiple roots of nonlinear equations. Appl. Math. Comput. 215, 1288–1292 (2009)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Neta, B.: Extension of Murakami’s high-order non-linear solver to multiple roots. Int. J. Comput. Math. 87(5), 1023–1031 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Sharma, J.R., Sharma, R.: Modified Jarratt method for computing multiple roots. Appl. Math. Comput. 217, 878–881 (2010)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Li, S.G., Cheng, L.Z., Neta, B.: Some fourth-order nonlinear solvers with closed formulae for multiple roots. Comput. Math. Appl. 59, 126–135 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Zhou, X., Chen, X., Song, Y.: Constructing higher-order methods for obtaining the muliplte roots of nonlinear equations. Comput. Math. Appl. 235, 4199–4206 (2011)CrossRefzbMATHGoogle Scholar
  11. 11.
    Sharifi, M., Babajee, D.K.R., Soleymani, F.: Finding the solution of nonlinear equations by a class of optimal methods. Comput. Math. Appl. 63, 764–774 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Soleymani, F., Babajee, D.K.R., Lofti, T.: On a numerical technique for finding multiple zeros and its dynamic. Egypt. Math. Soc. 21, 346–353 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Soleymani, F., Babajee, D.K.R.: Computing multiple zeros using a class of quartically convergent methods. Alex. Eng. J. 52, 531–541 (2013)CrossRefGoogle Scholar
  14. 14.
    Liu, B., Zhou, X.: A new family of fourth-order methods for multiple roots of nonlinear equations. Non. Anal. Model. Cont. 18(2), 143–152 (2013)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Zhou, X., Chen, X., Song, Y.: Families of third and fourth order methods for multiple roots of nonlinear equations. Appl. Math. Comput. 219, 6030–6038 (2013)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Thukral, R.: A new family of fourth-order iterative methods for solving nonlinear equations with multiple roots. Numer. Math. Stoch. 6(1), 37–44 (2014)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Behl, R., Cordero, A., Motsa, S.S., Torregrosa, J.R.: On developing fourth-order optimal families of methods for multiple roots and their dynamics. Appl. Math. Comput. 265(15), 520–532 (2015)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Behl, R., Cordero, A., Motsa, S.S., Torregrosa, J.R., Kanwar, V.: An optimal fourth-order family of methods for multiple roots and its dynamics. Numer. Algor. 71(4), 775–796 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Lee, M.Y., Kim, Y.I., Magreñán, Á.A.: On the dynamics of tri-parametric family of optimal fourth-order multiple-zero finders with a weight function of the principal mth root of a function-function ratio. Appl. Math. Comput. 315, 564–590 (2017)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Kim, Y.I., Geum, Y.-H.: A triparametric family of optimal fourth-order multiple-root finders and their Dynamics, Discrete Dynamics in Nature and Society 2016. Article ID 8436759 23 pp. (2016)Google Scholar
  21. 21.
    Kim, Y.I., Geum, Y.-H.: A two-parametric family of fourth-order iterative methods with optimal convergence for multiple zeros, J. Appl. Math. 2013. Article ID 369067 7 pp. (2013)Google Scholar
  22. 22.
    Kim, Y.I., Geum, Y.-H.: A new biparametric family of two-point optimal fourth-order multiple-root finders, J. Appl. Math. 2014. Article ID 737305 7 pp. (2014)Google Scholar
  23. 23.
    Amat, S., Argyros, I.K., Busquier, S., Magreñán, Á.A.: Local convergence and the dynamics of a two-point four parameter Jarratt-like method under weak conditions. Numer. Algor.  https://doi.org/10.1007/s11075-016-0152-5 (2017)
  24. 24.
    Cordero, A., García-maimó, J., Torregrosa, J.R., Vassileva, M.P., Vindel, P.: Chaos in King’s iterative family. Appl. Math. Lett. 26, 842–848 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Geum, Y.H., Kim, Y.I., Neta, B.: A sixth-order family of three-point modified Newton-like multiple-root finders and the dynamics behind their extraneous fixed points. Appl. Math. Comput. 283, 120–140 (2016)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Amiri, A., Cordero, A., Darvishi, M.T., Torregrosa, J.R.: Stability analysis of a parametric family of seventh-order iterative methods for solving nonlinear systems. Appl. Math. Comput. 323, 43–57 (2018)MathSciNetGoogle Scholar
  27. 27.
    Blanchard, P.: The dinamics of Newton’s method. Proc. Symp. Appl. math. 49, 139–154 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Beardon, A.F.: Iteration of rational functions: Complex and Analytic Dynamical Systems, Graduate Texts in Mathematics, vol. 132. Springer-Verlag, New York (1991)CrossRefGoogle Scholar
  29. 29.
    Devaney, R.L.: An introduction to chaotic dynamical systems. Addison-Wesley Publishing Company, Boston (1989)zbMATHGoogle Scholar
  30. 30.
    Blanchard, P.: Complex analytic dynamics on the Riemann sphere. Bull. AMS 11(1), 85–141 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Chicharro, F., Cordero, A., Torregrosa, J.R.: Drawing dynamical and parameter planes of iterative families and methods, Sci. World 2013. Article ID 780153, 11 pp. (2013)Google Scholar
  32. 32.
    Jay, L.O.: A note on Q-order of convergence. BIT Numer. Math. 41, 422–429 (2001)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Centre for Advanced Studies in Pure and Applied MathematicsBahauddin Zakariya UniversityMultanPakistan
  2. 2.Instituto Universitario de Matemática MultidisciplinarUniversitat Politècnica de ValènciaValènciaSpain

Personalised recommendations